Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 75, NWS Binghamton, NY

June 16, 2007Lackawanna County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jun 16, 2007, 2:12 PM EDT for Lackawanna County, Pennsylvania. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2007, 2:12 PM EDT (18:12 UTC)
Expired
Jun 16, 2007, 2:45 PM EDT
In force
33 min
Issued by
NWS Binghamton, NY
Area
Counties, with a storm outline in the text

County Lackawanna County, PA

The radar

The Binghamton radar (KBGM), 90 km from the middle of the area, began a volume at 18:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 6.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2007-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 150 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2007-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
150 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
762 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 1:52 PM EDT, 20 minutes earlier.

Area forecast discussion, Jun 16, 1:52 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
152 PM EDT SAT JUN 16 2007

.SYNOPSIS...
A WEAK FRONT OVER THE CATSKILLS AND POCONOS COULD CAUSE SCATTERED SHOWERS
AND THUNDERSTORMS. NO SHOWERS ARE EXPECTED FURTHER WEST ACROSS CENTRAL
NEW YORK. ON SUNDAY...A WEAK COLD FRONT WILL MOVE THROUGH THE
AREA...AND BRING ANOTHER CHANCE FOR THUNDERSTORMS. DRY MILD WEATHER
WILL RETURN FOR MONDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THE PERSISTENT UPPER LOW IS BEGINNING TO SHOW SIGNS OF DRIFTING TO
THE EAST. IT WILL PLAGUE THE REGION ONE MORE DAY WITH WK S/WAVE
ROTATING ARND WRN PERIPHERY INTO CATSKILLS/POCONOS. SCTD
SHRAS/TSRAS WILL DEVELOP THIS AFTERNOON AS IT MOVES OVER THE HGR
TERRAIN. MOISTURE WILL BE LIMITED WITH BEST CONVERGENCE AND
HIGHEST DWPTS TO OUR EAST ALONG THE HUDSON VALLEY. HOWEVER WITH
DWPTS IN THE MID 50S AND TEMPS RISING TO NR 80...CAPES WILL APPROACH
1000 J/KG LATE THIS AFTERNOON. WET-BULB ZEROES GNRLY NR/BLO 8KFT
AND SOME DRY AIR ALOFT CUD LEAD TO AN ISOLD WIND GUST/LARGE HAIL
THREAT FROM APPROX 20Z-00Z.

HAVE UPDATED HWO TO MENTION ISOLD THREAT. ANOTHER CONCERN CUD BE
LOCALLY HEAVY DOWNPOURS ALONG THE HIGHER TERRAIN WITH WINDS ALOFT
BLO 20KTS. THIS WUD RESULT IN VERY SLOW SOUTHWARD DRIFT TO ANY
STORMS WITH MINOR PONDING/FLS TYPE THREATS. GRIDS/TEXT PRODUCTS
ALREADY SENT. VERY FEW CHGS EXCEPT TO HRLY T/TD GRIDS AND TIMING
OF POPS IN FAR EAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SAT NGT AS THE UL LOW MOVES E NVA MOVES IN SQUELCHING ANY
CONVECTION EARLY IN THE EVENING. HEIGHTS ALSO START TO BUILD.
WARMER AIR COMES IN AHEAD OF A COLD FRONT AND ON FRONT EDGE OF UL
BROAD RIDGE. SUNDAY TEMPS WILL BE AS WARM OR WARMER THAN TODAY
WITH MORE SUN AND WARMER 850 TEMPS ESPECIALLY IN NE PA AND
SULLIVAN NY.

THE FRONT SUNDAY WILL BE WEAK. MORE MOISTURE THAN TODAY BUT LESS
FORCING. MODELS SHOW SOME QPF ALL DAY BUT AMOUNTS LIMITED. SINCE
THIS WILL BE CONVECTIVE...COVERAGE EXPECTED TO BE SCT AT BEST.
WIND FIELDS BETTER THAN SATURDAY WITH SOME LOW LEVEL SHEAR BUT
NEARLY STEADY AND UNIDIRECTIONAL AT 300 DEGREES AND 25 KTS ABOVE
900 MB. THE FRONT WILL BE THROUGH BY EVENING SO DRY SUNDAY NIGHT
INTO MONDAY AS RIDGING BUILDS IN SFC AND ALOFT. ABOVE NORMAL
TEMPERATURES EXPECTED MONDAY AND TUESDAY WITH SW FLOW SETTING UP.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...RIDGE OF HIGH PRESSURE
WEDNESDAY WILL KEEP AREA DRY BEFORE COLD FRONT PROGGED TO PASS
THRU LATER THURSDAY. THIS IS REALLY THE ONLY CHC FOR PRECIP
DURING THE PERIOD. UPPER TROUGH THE PREDOMINATE FEATURE WILL KEEP
TEMPS MAINLY IN THE 70S WITH COOL NIGHTS IN THE 50S.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SCATTERED CU THIS AFTN WITH OCCASIONAL BKN AROUND 5 KFT BETWEEN
18Z AND 21Z. ISOLATED CONVECTION THIS AFTN WITH BEST CHC FOR A
SHRA OR TSRA AT KAVP AND PSBLY KBGM. ANY STORM MAY BRING BRIEF
MVFR CONDITIONS. GIVEN THE ISOLATED NATURE, HAVE LEFT PRECIP OUT
OF THE TAFS AND WILL AMEND AS NECESSARY. NORTHWEST WINDS LESS
THAN 10 KTS. OVERNIGHT, SCATTERED HIGH CLDS WITH BKN MID DECK
MOVING IN LATE TONIGHT INTO SUNDAY MORNING WITH WEAK FRONTAL
BOUNDARY. VALLEY FOG WILL BE VERY LIMITED AND NOT MENTIONED EVEN
AT KELM. WINDS BECOME LIGHT AGAIN OVERNIGHT...THEN WESTERLY LESS
THAN 10 KTS SUNDAY.

OUTLOOK SUNDAY NIGHT THROUGH WEDNESDAY...GENERALLY VFR. FRONTAL
PASSAGE TUESDAY WILL BRING A CHANCE FOR TSRA AND MVFR
RESTRICTIONS. KELM ALWAYS SUSCEPTIBLE TO EARLY AM IFR FOG...
ESPECIALLY AFTER ANY RECENT RAINFALL.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&
Hazardous weather outlook, Jun 16, 10:11 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1011 AM EDT SAT JUN 16 2007

NYZ009-015>018-022>025-036-037-044-045-055-056-PAZ038-039-043-044-
047-171415-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-LACKAWANNA-LUZERNE-
1011 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ046-057-062-PAZ040-048-072-171415-
OTSEGO-DELAWARE-SULLIVAN-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
1011 AM EDT SAT JUN 16 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

A WEAK UPPER LEVEL DISTURBANCE WILL MOVE THROUGH PORTIONS OF THE
CATSKILLS AND POCONOS TODAY. AS A RESULT...SCATTERED THUNDERSTORMS
WILL DEVELOP THIS AFTERNOON. ALTHOUGH NOT EXPECTED TO BECOME
SEVERE...A FEW ISOLATED STORMS COULD PRODUCE TO NEAR DIME SIZE AND
STRONG GUSTY WINDS. STORMS WILL ALSO HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY DOWNPOURS AS THEY WILL DRIFT VERY SLOWLY TO THE
SOUTH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PB

In the hours before

Special weather statement, Jun 16, 2:04 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
204 PM EDT SAT JUN 16 2007

PAZ044-161900-
LACKAWANNA PA-
204 PM EDT SAT JUN 16 2007

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 200 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED NEAR DUNMORE...AND MOVING SOUTH
  AT 10 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  ELMHURST AT 210 PM EDT...
  MOSCOW AND QUICKTOWN AT 220 PM EDT...
  YOSTVILLE AND SPRINGBROOK CORNERS AT 235 PM EDT...
  LEHIGH AT 245 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.